Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Had surgical abortion. Taken misoprostol for passing clots. Now have watery bloody discharge. Normal?

I had a surgical abortion 4 weeks ago, I had to return to the clinic due to passing big clots and pain a week after the surgical. I was given misoprostol and 3 days of antibiotics they said a clot had developed in my uterus and that it was a possibility for some. A week later I returned for and US and the clot had been expelled. I was told that I was fine. It s been 3 weeks and I feel fine, but yesterday I had a watery bloody discharge . I did have sex a week ago, Is this normal?
Asked On : Tue, 12 Mar 2013
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
OBGYN 's  Response
May 2013
Thanks for the query.
After termination of the pregnancy spotting can be seen to one to two weeks.
As your last ultrasound confirmed that there are no retained products or uterine infection no need to worry.
The time taken for returning of the menstrual periods vary from person to person after termination of the pregnancy. Some women may get it immediately after one month of termination.
So the bloody discharge now you are having could be sign of beginning of menstrual flow or it could also be post-ovulatory bleeding. Better to use some form of contraception for 2 to 3 months to prevent pregnancy.
Take care.

Answered: Wed, 13 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor